Alert archive / Nebraska / River Flood Warnings in 2010
River Flood Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at May 27, 2010, 9:27 AM MDT for Garden County, Keith County, Nebraska. It took effect at May 29, 2010, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2010, 9:27 AM MDT (15:27 UTC)
- In effect from
- May 29, 2010, 6:00 AM MDT
- Expired
- May 28, 2010, 9:53 AM MDT
- In force
- Issued by
- NWS North Platte, NE
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
840 WGUS43 KLBF 271527 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1027 AM CDT THU MAY 27 2010 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES NEC069-101-281527- /O.NEW.KLBF.FL.W.0004.100529T1200Z-000000T0000Z/ /LEWN1.1.ER.100529T1200Z.100529T1200Z.000000T0000Z.NR/ 1027 AM CDT THU MAY 27 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR THE NORTH PLATTE RIVER AT LEWELLEN. * FROM SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 7:00 AM THURSDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND ALONG THE RIVER. $$
1 follow-up statement
445 WGUS83 KLBF 281553 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1053 AM CDT FRI MAY 28 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES NEC069-101-281623- /O.CAN.KLBF.FL.W.0004.000000T0000Z-100528T1553Z/ /LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 1053 AM CDT FRI MAY 28 2010 THE FLOOD WARNING IS CANCELLED FOR THE NORTH PLATTE RIVER AT LEWELLEN. * AT 7:00 AM FRIDAY THE STAGE WAS 7.35 FEET. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER IS EXPECT TO REMAIN JUST BELOW FLOOD STAGE AT AROUND 7.4 FEET THROUGH AT LEAST EARLY NEXT WEEK. * IMPACT...AT 9.0 FEET...HOMES NEAR AND ALONG THE NORTH PLATTE RIVER FLOOD. STATE HIGHWAY 26 MAY BE IMPASSABLE AS RIVER LEVELS INCREASE...BUT FLOODING DOES NOT IMPACT THE CITY OF LEWELLEN. * IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND ALONG THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 27, 2:50 AM MDT, 6 hours 37 minutes earlier.
Area forecast discussion, May 27, 2:50 AM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 AM CDT THU MAY 27 2010 .DISCUSSION... TODAY THROUGH FRIDAY NIGHT...DESPITE THE WARM...RELATIVELY MOIST /DEW PTS 60 TO 65/...AND UNSTABLE CONDITIONS EXPECTED BOTH TODAY AND FRIDAY...NOT A LOT FOR CONVECTION TO FOCUS ON EITHER DAY...AS LEE TROUGH/DRY LINE REMAINS WEST OF THE CWA. HOWEVER CANNOT IGNORE THE FACT THAT BOTH LOW AND MID LEVEL LAPSE RATES FAIRLY STEEP...AND MODELS ERODE CIN BY LATE TODAY ACROSS THE PANHANDLE. FOR THIS REASON...HAVE INCLUDED SOME ISOLATED TSTMS LATE IN THE AFTERNOON TODAY ACROSS THE PANHANDLE. SPC ALSO DRAWS THE 5% HAIL THREAT INTO FAR WESTERN NEB...SO AT LEAST A SLIGHT CHANCE SEEMS WARRANTED. A LITTLE LESS CONFIDENT FOR FRIDAY AFTERNOON...EVEN THOUGH SPC DRAWS THE SLIGHT RISK FOR SEVERE INTO THE FAR NORTHWEST. CAPPING SEEMS A BIT STRONGER FRIDAY AFTERNOON...AND NOT SURE WE/LL OVERCOME FOR CONVECTION TO DEVELOP. WILL LET DAY SHIFT EVALUATE FURTHER TO DETERMINE ADDING ANY PRECIP CHANCES FRIDAY AFTERNOON. FRIDAY NIGHT WILL CONTINUE THE SLIGHT CHANCES FOR THUNDER ACROSS THE NORTHWEST...AS UPPER FORCING NUDGES A LITTLE CLOSER TO THE AREA AS STRONG SHORTWAVE BEGIN TO EJECT TOWARD THE NORTHERN PLAINS. SATURDAY AND SATURDAY NIGHT STILL APPEARS TO BE THE NEXT SIGNIFICANT SEVERE WEATHER EVENT FOR THE AREA. MODELS INDICATE A NEG TILTED SHORTWAVE TROUGH WILL SWING THOUGH THE NORTHERN PLAINS...WITH SOUTHWEST FLOW ALOFT INCREASING ACROSS NEB. MEANWHILE...SFC FLOW WILL BE BACKED TO THE SOUTHEAST IN RESPONSE TO LOW PRESSURE DEEPENING ACROSS NORTHEAST COLORADO. TSTMS SHOULD DEVELOP IN AREA OF GOOD CONVERGENCE NORTHEAST OF SFC LOW...AND JUST AHEAD OF STRONG COLD FRONT ACROSS THE EASTERN NEB PANHANDLE BY LATE AFTERNOON. APPEARS SUPERCELLS WILL BE LIKELY AT FIRST...WITH STORMS TRANSITIONING TO A LINEAR MCS INVOF OF HWY 83 BY MID EVENING BEFORE MARCHING EAST OVERNIGHT. EXPANDED THE LIKELY POPS A BIT FURTHER SOUTH AND EAST SATURDAY NIGHT TO ACCOUNT FOR CONFIDENCE INCREASING IN THE ABOVE SCENARIO. SUNDAY THROUGH MID WEEK...COLD FRONT SHOULD HAVE PUSHED THROUGH THE AREA SUNDAY AS SHORTWAVE LIFTS NORTHEAST OF THE REGION. LINGERING SHOWERS/THUNDER POSSIBLE MAINLY SUNDAY MORNING ACROSS THE EASTERN PART OF NORTH CENTRAL AND CENTRAL NEB. SOMEWHAT COOLER AND DRIER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT SUNDAY AND MEMORIAL DAY. FRONT WILL STALL JUST TO OUR SOUTH MEMORIAL DAY...AND BEGIN TO RETURN NORTH AS A WARM FRONT TUESDAY INTO WEDNESDAY...WITH TSTM CHANCES RETURNING. && .AVIATION...FOR KLBF AND KVTN TERMINALS THROUGH 12Z FRIDAY MORNING... SCATTERED TO BROKEN CEILINGS AOA 15000 FT AGL ARE LIKELY THIS MORNING AS THUNDERSTORMS DECAY OFF TO THE WEST OF THE KLBF TERMINAL. THOUGH THUNDERSTORMS ARE EXPECTED TO REMAIN WEST OF THE TERMINAL...LOCATION AND MOVEMENT OF THUNDERSTORMS WILL NEED TO BE MONITORED THROUGH FCST ISSUANCE AT 12Z THIS MORNING. ACROSS NORTHERN NEBRASKA...SCATTERED HIGH CLOUDINESS AOA 25000 FT AGL IS LIKELY TODAY...AS THUNDERSTORMS DISSIPATE ACROSS THE PANHANDLE AND WEST CENTRAL NEBRASKA. WINDS WILL BE GUSTY TODAY FROM THE SOUTH WITH SUSTAINED WINDS OF 18 TO 28 KTS AND GUSTS UP TO 35 KTS...PARTICULARLY LATE THIS AFTERNOON. WINDS WILL DIMINISH SOMEWHAT THIS EVENING TO 10 TO 20 KTS AFTER SUNSET. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...TAYLOR AVIATION...BUTTLER
Hazardous weather outlook, May 27, 4:17 AM MDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 AM CDT THU MAY 27 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-281030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 517 AM CDT THU MAY 27 2010 /417 AM MDT THU MAY 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS SOUTHWESTERN AND PORTIONS OF CENTRAL NEBRASKA THIS MORNING. HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAIN IS POSSIBLE. LATER THIS AFTERNOON AND TONIGHT...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PANHANDLE. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STRONG STORM WILL BE POSSIBLE. HAIL UP TO QUARTER SIZE WILL BE THE MAIN THUNDERSTORM THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA FRIDAY EVENING. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS IS WEST OF A LINE FROM BIG SPRINGS TO HYANNIS...TO KILGORE. SEVERE THUNDERSTORMS ARE POSSIBLE WEST OF A LINE FROM OSHKOSH...TO MERRIMAN. THE MAIN SEVERE THREAT IS LARGE HAIL AND DAMAGING WINDS. LATE SATURDAY...A STRONG COLD FRONT WILL APPROACH THE OUTLOOK AREA FROM THE WEST. ABUNDANT LOW LEVEL MOISTURE AND STRONG SUPPORT ALOFT...WILL LEAD TO THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS SATURDAY AFTERNOON AND SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, May 27, 4:23 AM MDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 AM CDT THU MAY 27 2010 NEZ058-271100- PERKINS NE- 423 AM MDT THU MAY 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS COUNTY UNTIL 500 AM MDT... AT 420 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANT...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MADRID AROUND 435 AM MDT. ELSIE AROUND 455 AM MDT. GRAINTON AROUND 500 AM MDT. BUTTLER
Local storm report, May 27, 4:34 AM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 AM CDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM HAIL GRANT 40.84N 101.73W
05/27/2010 E0.25 INCH PERKINS NE TRAINED SPOTTER
PEA SIZE HAIL ACCOMPANIED BY VERY HEAVY RAIN.
&&
CJSSpecial weather statement, May 27, 5:17 AM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 617 AM CDT THU MAY 27 2010 NEZ058-059-271200- LINCOLN NE-PERKINS NE- 617 AM CDT THU MAY 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 700 AM CDT/600 AM MDT/... AT 512 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELSIE...OR 15 MILES EAST OF GRANT...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GRAINTON AROUND 535 AM MDT. WALLACE AROUND 650 AM CDT. HIGHWAY 25 MILE MARKER 60 AROUND 655 AM CDT. DICKENS AROUND 700 AM CDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Special weather statement, May 27, 6:11 AM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 711 AM CDT THU MAY 27 2010 NEZ058-059-069-070-271300- CHASE NE-HAYES NE-LINCOLN NE-PERKINS NE- 711 AM CDT THU MAY 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHASE...HAYES... SOUTHEASTERN PERKINS AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 800 AM CDT/700 AM MDT/... AT 604 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GRAINTON...OR 22 MILES NORTHWEST OF HAYES CENTER...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 25 MILE MARKER 50 AROUND 740 AM CDT. HAYES CENTER STATE WILDLIFE MANAGEMENT AREA AND HAYES CENTER AROUND 800 AM CDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Local storm report, May 27, 8:34 AM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 AM CDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HEAVY RAIN MADRID 40.85N 101.54W
05/27/2010 M2.74 INCH PERKINS NE CO-OP OBSERVER
&&
CJSNearby
River Flood Warnings in Nebraska, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.